Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2006, 7:36 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 7:36 PM CDT (00:36 UTC)
- Expired
- May 10, 2006, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -212 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 110036 SVRBRO TXC047-247-110100- /O.NEW.KBRO.SV.W.0039.060511T0036Z-060511T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 736 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS EAST CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 800 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL JIM HOGG COUNTY...OR ABOUT 20 MILES SOUTHEAST OF HEBBRONVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF JIM HOGG AND BROOKS COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2721 9852 2700 9853 2700 9817 2722 9817 $$ TOMASELLI
1 follow-up statement
000 WWUS54 KBRO 110045 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 744 PM CDT WED MAY 10 2006 TXC047-247-110100- /O.CON.KBRO.SV.W.0039.000000T0000Z-060511T0100Z/ JIM HOGG TX-BROOKS TX- 744 PM CDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CENTRAL BROOKS AND EAST CENTRAL JIM HOGG COUNTIES... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL BROOKS COUNTY...OR ABOUT 13 MILES SOUTHWEST OF FALFURRIAS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF JIM HOGG AND BROOKS COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2721 9852 2700 9853 2700 9817 2722 9817 $$ TOMASELLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:43 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 10, 1:43 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 143 PM CDT WED MAY 10 2006 .DISCUSSION... TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING 106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST. TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA. THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON. TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR AND NORTHWEST FLOW ALOFT. && .MARINE... BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4 TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING. THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA. && .AVIATION... A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15 KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH BROWNSVILLE AROUND DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 79 65 85 73 / 40 30 10 10 10 BROWNSVILLE 74 83 65 89 73 / 40 30 10 10 10 HARLINGEN 72 83 64 89 71 / 40 30 10 10 10 MCALLEN 72 87 66 90 72 / 40 30 10 10 10 RIO GRANDE CITY 72 89 66 92 72 / 30 20 10 10 10 SOUTH PADRE ISLAND 74 80 69 82 74 / 40 30 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/54/MARTINEZ
Hazardous weather outlook, May 10, 3:35 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 335 PM CDT WED MAY 10 2006 TXZ248>257-111100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 335 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL IMPROVE BY THURSDAY EVENING. WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN NEAR 20 KNOTS THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 10, 5:38 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL FALFURRIAS 27.22N 98.14W
05/10/2006 M0.75 INCH BROOKS TX PUBLIC
&&
KVANSPEYLocal storm report, May 10, 5:43 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 N SAN MANUEL 26.58N 98.12W
05/10/2006 M0.75 INCH HIDALGO TX CO-OP OBSERVER
&&
KVANSPEYLocal storm report, May 10, 5:46 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL SAN MANUEL 26.57N 98.12W
05/10/2006 M0.75 INCH HIDALGO TX CO-OP OBSERVER
&&
KVANSPEYLocal storm report, May 10, 6:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
639 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SARITA 27.22N 97.80W
05/10/2006 E0.75 INCH KENEDY TX CO-OP OBSERVER
&&
APLocal storm report, May 10, 6:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST HIDALGO 26.10N 98.26W
05/10/2006 E60 MPH HIDALGO TX CO-OP OBSERVER
BORDER PATROL REPORTED WIND GUST LASTED 4 TO 5 MINUTES
&&
KVANSPEYLocal storm report, May 10, 6:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TORNADO 25 S SARITA 26.85N 97.80W
05/10/2006 KENEDY TX LAW ENFORCEMENT
REPORTED NEAR ARMSTRONG BY BORDER PATROL
&&
KVANSPEYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:01 PM CDT | Special Marine Warning | BRO | 59 min | |
| May 10, 7:13 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 23 min |
| May 10, 7:51 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 24 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 23 min |
| May 10, 8:12 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 21 min |
| May 10, 8:33 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 27 min |
| May 10, 8:38 PM CDT | Special Marine Warning | BRO | 67 min | |
| May 10, 8:54 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 36 min |
| May 10, 9:11 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 34 min |
| May 10, 9:29 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 31 min |
| May 10, 9:35 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 25 min |
| May 10, 9:37 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 8 min |
| May 10, 9:50 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 25 min |
| May 10, 9:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 34 min |
| May 10, 10:02 PM CDT | Special Marine Warning | BRO | 58 min | |
| May 11, 12:20 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.